Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Hydrocodone

I posted back a few months ago (maybe 2 months)..Since then I have NOT stopped taking Lorcet 10.  I don't take that many a day, maybe 2-2 1/2 a day.  But still in fact, I it is soooo hard for me NOT to take it.  I thought that I could taper down, but I always end up screwing it up.  From here I dont know where to begin.  I do NOT take them for pain...recreational use only.  At first I like them for the boost of energy it gave me, now I dont even feel anything, but I still take it....I take 1/2 at a time throughout the day....But it has gotten to where I start when I wake up.  1/2 here, 1/2 there...I know that it is going to take something besides me to help me to stop it.  I have been taking them about 6 months....When I get down to about 5 I start looking for more until I go to the doctor, who then gives me 60 a month.  What do I do?  Where can I find the motivation to stop them?  They arent even doing anything hardly for me....lol...that's the crazy part of it...Then I have nightmares from hell if I take it too late at night...My husband is aware of this, but he acts like its not a big deal...I have asked him and asked him to take them and help me taper off.  He does for about a day then its like he forgets about it.  Its not his fault, but I feel like if he would be a little tougher on me about it and help me I could taper off them and get away from them so much....What do I do?
9 Responses
239164 tn?1207266607
It sounds like you have more of a psychological addiction than a physical one.  That can be just as bad.  The problem with that is, eventually you'll reach a point where you'll get frustrated with the feeling that they aren't "doing anything" for you and you'll take more to get that feeling.  You may a slight physical addiction at this time, but it will get much, much worse if you continue.  My suggestion is to try to stop them altogether before it gets out of control for you.  I'm sure you've read the posts here.  There is great advice and very sobering information.  You'll find all the support you need here.  Stay active on this board and you can do this!!  Good luck!
Avatar universal
Yes I have read the posts....But I am actually scared to stop all together...I have 2 kids and I dont wanna go through the withdrawals...Will I after only 6 months....Taking only about 2 a day???  What withdrawals?
Avatar universal
it doesnt matter what withdrawls will be like, what matters is that things will only get worse if you dont stop now.
Avatar universal
I know it doesnt matter, but I wanna know what to expect....
239164 tn?1207266607
You MAY suffer some very mild withdrawal (flu-like) at that low dose and period of usage, particularly if this is your first withdrawal.  A lot of people sort of get a "free ride" if you will - the first time.  It gets worse every time, so keep that in mind.  You can do this.  Just do it.  Do it for your children and yourself.  You have a wonderful support group here.  Use it and stay with it.  God Bless and peace.
Avatar universal
I to have been fighting dependence, in my case it is Norco; I’ve been working with my family Doctor to wean off.  Originally I was on up to 10 10MG pills a day.  What has been working for me was to drop gradually to get me to three a day for a week, and then move to 3 7.5MG pills per day for a week then move to 3 5MG pills per day for a week.  Then 21/2 5MG pills per day for a week and continue to cut down by ½ every week thereafter.  It’s been my experience that cutting down to soon is not a good way to go as your body needs time to adjust to the reduction.  I’m very fortunate to have a family Doctor who understands and is working closely with me on this journey.  It’s been two months since I started and I expect it to be another month before I’m clean.  When I started I was taking in excess of 100MG per day and I’m now down to 15MG per day without any negative side effects.  After a hit the 15MG a day part my tapering a found it harder to stick with it and made the decision to go cold turkey the rest of the way. I followed “Thomas’s recipe which I’ve cut a pasted from other posts.  I expected the worse, took several days off so I would have five days to deal with it without overly affecting my family.  I asked a family member to watch the kid’s (in my case it was my wife) I was pleasantly surprised that due to the time spend weaning-off the Norco the withdraws were minimal and were mainly fatigue.  It’s been tree days now since I took my last Norco and I fell great


Thomas Recipe:

1. Valium (or another benzodiazepine such as Klonopin, Librium, Ativan or Xanax). Of these, Valium and Klonopin are best suited for tapering since they come in tablet form. Librium is also an excellent detox benzo, but comes in capsules, making it hard to taper the dose. Ativan or Xanax should only be used if you can't get one of the others.
2. Imodium (over the counter, any drug or grocery store).
3. L-Tyrosine (500 mg caps) from the health food store.
4. Strong wide-spectrum mineral supplement with at least 100% RDA of Zinc, Phosphorus, Copper and Magnesium.
5. Vitamin B6 caps.
6. Access to hot baths or a Jacuzzi (or hot showers if that's all that's available).

How to use the recipe:
Begin your detox with regular doses of Valium (or alternate benzo). Start with a dose high enough to produce sleep. Before you use any benzo, make sure you're aware of how often it can be safely taken. Different benzos have different dosing schedules. Taper your Valium dosage down after each day. The goal is to get through day 4, after which the worst WD symptoms will subside. You shouldn't need the Valium after day 4 or 5. During detox, hit the hot bath or Jacuzzi as often as you need to for muscle aches. Don't underestimate the effectiveness of hot soaks. Spend the entire time, if necessary, in a hot bath. This simple method will alleviate what is for many the worst opiate WD symptom.
Use the Imodium aggressively to stop the runs. Take as much as you need, as often as you need it. Don't take it, however, if you don't need it. At the end of the fourth day, you should be waking up from the Valium and experiencing the beginnings of the opiate WD malaise. Upon rising (empty stomach), take the L-Tyrosine. Try 2000 mgs, and scale up or down, depending on how you feel. You can take up to 4,000 mgs. Take the L-Tyrosine with B6 to help absorption. Wait about one hour before eating breakfast. The L-Tyrosine will give you a surge of physical and mental energy that will help counteract the malaise. You may continue to take it each morning for as long as it helps. If you find it gives you the "coffee jitters," consider lowering the dosage or discontinuing it altogether. Occasionally, L-Tyrosine can cause the runs. Unlike the runs from opiate WD, however, this effect of L-Tyrosine is mild and normally does not return after the first hour. Lowering the dosage may help. With breakfast, take the mineral supplement. As soon as you can force yourself to, get some mild exercise such as walking, cycling, swimming, etc. This will be hard at first, but will make you feel considerably better.
177036 tn?1192290235
Your story sounds jus like mine except I did more.  If you are taking that little, I think you could do a fast suboxone detox... like 2mgs a day for a week than 1mg for another week than 1/2mg for the last week trying to skip a day here and there... Please do not be fooled about how strong this drug is!  You might even want to start out at 1mg (at first), you can always take more right?  Doctors overprescribe this stuff because it's so new and what addict is gonna tell them how strong it is?
Avatar universal
What is suboxone???  A painkiller????
182493 tn?1348056515
go to suboxone.com and  if you want more info send me a post. I took it for 10 days to get off of hydro.. it helped that was 50 days ago
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.